MAUDE Adverse Event Report: AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE

AV-TEMECULA-CT HT POWERTURN FLEX; GUIDE WIRE
Catalog Number 1044592
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.The reported patient effect of perforation is listed in the hi-torque guide wires for ptca, pta, and stents instructions for use as a known patient effect of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 50% stenosed and heavily tortuous lesion in the mid right coronary artery (rca).A ht powerturn flex guide wire was being advanced through the distal rca which had a very sharp tortuous curve (approximately 150-degree bend).During the insertion and transition of this curve, it appears that the powerturn flex guide wire perforated the distal rca.This was seen by contrast injection and mild contrast staining in the distal rca area.A 2.0 x 30mm trek balloon dilatation catheter was used to balloon the perforation for 5 minutes and then two additional 15 minute intervals to help with clotting the perforated area.A mobile echo/ultrasound check was performed in between each inflation interval for pericardial effusion and none was noted.When all appeared to be stable, the procedure was aborted.The patient was sent to the intensive care unit for monitoring and is in stable condition.The patient will not receive any more coronary interventions.No additional information was provided.

Brand Name
HT POWERTURN FLEX
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8242431
Report Number2024168-2019-00313
Device Sequence Number1929137
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number1044592
Device Lot Number8080261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR